Addiction: Substance Abuse Community
Intense muscle cramps or spasm
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Intense muscle cramps or spasm

Hi all, I had been on Xanax 2mg,Vicodin 5/500mg and Tramadol 50mg for 2 yers(Xanax and Tramadol) and 1 year(Vicodin)taking 8 to 10mg Xanax and 2 to 4 pills of tramadol and Vicodin daily. I am slowly weaning off the Xanax, I'm on day 53 and down to 6.75mg and quit cold turkey the tramadol and the vicodin 16 days ago.
Since I stopped the tramadol and vicodin , slowly I started to feel some muscle cramps in my back and those have been increasing to the point that I have them now all over my back, my shoulders,the back of my neck and to some degree to the arms,front of my neck, chest and today even on  the muscles of my temples. I tried a heating pad, it seem s to work for a bit, but the pain remains, took methocarbamol(a muscle relaxer) w/o results and now I'm taking flexeril, another muscle relaxer, but for skeletal muscles, without results too.
Has anyone experience this? Is it common to have this after 16 days? Please, any help or advise will be appreciated. Thank you.
Related Discussions
9 Comments Post a Comment
Blank
Avatar_m_tn
Is anyone out there that can help me, please. The pain is killing me and all I think right now is of taking something to make it go away. I can't stand it, is horrible.
Blank
Avatar_m_tn
Hello Bob! I think the tramadol is the one giving the most pain. Dont know to much about xanax. I went in to my dr. a few years back and was on vicodin 5/500 and told him i feel a little weird. I just ran out and was off for 2 days and asked him can i take something else and he gave me tramadol. I was on that for about 6-8 months and ran out one day and was sick for a month. The tramadol he said is not addicting so i took it but it did not work as well as the vicodin. I could not stay warm had the shakes  no sleep and so on but it got me really depressed like i never felt before. I dont really know how to help you here but hang in there. I even went to the doctor and explained i feel like i have the flu but nobody pinned this down to the tramadol so i went thru cold turkey without knowing it after about 4 weeks i saw a dr. and she told me its the withdrawls from the tramadol you are feeling. She gave me some sleeping pills and that was it.Hang in there Bob i took alot of warm baths that helped for a while. Hope you feel better soon.f1swede
Blank
Avatar_m_tn
Thanks for your words and advise . I just have a question: how long the tramadol withdrawal physic symptoms lasted for you? I'm not concerned about depression, cause I take an anti-depressant daily for my medical condition and I have not felt any mood change so far during this withdrawal, the physic part is the one killing me.
Blank
636538_tn?1223532936
Hi Bob,  I have recently gone through Tramadol withdrawal and, like f1swede, I didn't even know it.  I wasn't on it as long as you, but the symptoms seem the same (although I had the depression and crying jags....not on an antidepressant.)   My physical symptoms have lasted, so far about 13 days.  The first week was the worst, now I have back pain, muscular I think.  I have taken the advice of many in here who suggest hot showers or baths, as often as you can/want/need.  Ibuprofen helped me a little.  Distraction seems to work the best.  Any chance you could go for a walk somewhere nice?  Or watch something you find really humorous on TV?  I really don't recommend being alone at the point you're at, and stay away from those meds....they'll only make the withdrawal longer.  Stay the course!
Blank
Avatar_f_tn
From what i've read, Tramadol is a horrible drug to W/D from! But i've heard Xanax is the absolute worse and most painful to W/D from! Especially at the dose you were taking! So the two of them combined, then yes! I would think that @ 16 days you would still be feeling all sorts of pain and discomfort!!!
Blank
Avatar_m_tn
Yes, I know pbear14, but I'm weaning off the Xanax very slowly, taking off 0.25mg every 4 weeks, so I don't think that the Xanax has any part on this pain.
Blank
599071_tn?1300072302
Hey Bob, I feel for you. I only have tram wd experience, (70 days clean after 4+ years}.
Things I found helped most are-
DLPA from the Thomas Recipe.  The D form isomer acts on pain receptors as a natural opiate.
OTC pain killers with codeine
Zopiclone sleeping pills enabled me to sleep off the very worst  & had no side effects or wds for me

Still the toughest mental challenge I have ever taken on & I don't have any magic solutions for long term pain but IMO anything including nothing is better than tramadol.
Wishing you the strength you need.

Michelle
Blank
Avatar_f_tn
hello bob cant spell tht good anyway.
I know what you are feeling i have terrible spasams in my back sometimes allover
there so bad i have to go to the er for any relief all they do is give me meds meds meds.
i had a small adiction (addiction) wright now vicodin one everymorning just so the pain wonte be bad
for the day. the doctors cant find anything tryed everthing but pain meds are so addictive
i know take a little tramadol but i have done serious reports or studies off the computer
it says a tramadol w/d can be worese tahn ox-cotin tyred onec did not like to stong for me.but now on 1/2amg. of klopinon to help with my pain it really helps could not belive it
but klopinon is more addictive you very little less than what the doctors say i feel your pain.
denise
Blank
Avatar_m_tn
Hang in there another week or two at least, it has to get better.  Tramadol withdrawals can be drawn out for some people.  But I think it will get better, you just have to give it more time.  Just keep doing what you are doing, and stay clean.  You can do it!  30 days!  You have to get to 30 days Clean!  I'm hoping for you, that you get there.  You have to start feeling like your old self by then.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
Avatar_f_tn
Blank
motye51
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN